Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 183, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 12, 2011, 11:25 PM CDT for Ripley County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 11:25 PM CDT (04:25 UTC)
- Expired
- May 13, 2011, 12:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ripley County, MO
The radar
The Memphis radar (KNQA), 174 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2053 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
704
WUUS53 KPAH 130425
SVRPAH
MOC181-130500-
/O.NEW.KPAH.SV.W.0183.110513T0425Z-110513T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1125 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RIPLEY COUNTY IN SOUTHEAST MISSOURI...
* UNTIL MIDNIGHT CDT.
* AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GATEWOOD..AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
GATEWOOD...
DONIPHAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 3666 9114 3682 9090 3665 9069 3648 9100
3648 9113 3649 9114
TIME...MOT...LOC 0425Z 227DEG 38KT 3655 9110
WIND...HAIL 60MPH 1.00IN
$$
SMITH1 follow-up statement
088
WWUS53 KPAH 130446
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1146 PM CDT THU MAY 12 2011
MOC181-130500-
/O.CON.KPAH.SV.W.0183.000000T0000Z-110513T0500Z/
RIPLEY MO-
1146 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR RIPLEY COUNTY IN SOUTHEAST MISSOURI...
AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 3 MILES SOUTHEAST OF BRIAR...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE DONIPHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS ALSO PRODUCING INTENSE...FREQUENT LIGHTNING.
&&
LAT...LON 3678 9096 3681 9090 3681 9089 3665 9069
3648 9099 3649 9100 3654 9100 3667 9112
TIME...MOT...LOC 0446Z 227DEG 38KT 3662 9089
WIND...HAIL 60MPH 1.00IN
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:15 PM CDT, 8 hours 10 minutes earlier.
Area forecast discussion, May 12, 3:15 PM CDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT THU MAY 12 2011 .DISCUSSION... MAIN FORECAST CONCERN IN THE SHORTER TERM WILL LIE WITH THE SEVERE WEATHER POTENTIAL THIS AFTERNOON THROUGH FRIDAY. LEFTOVER MCV THAT HAS BEEN SPINNING NORTHEAST ACROSS THE MS RIVER NEAR MEM THIS MORNING/EARLY AFTERNOON HAS FINALLY TAPPED INTO SOME VERY UNSTABLE AIR OVER THE PENNYRILE REGION OF WESTERN KY AND SW IN THIS AFTERNOON. THIS HAS SPARKED SOME ORGANIZED STRONG TO NEARLY SEVERE THUNDERSTORMS IN THE PAST HOUR. THESE STORMS WILL NEED TO BE MONITORED MAINLY FOR THE POTENTIAL FOR SOME LARGE HAIL OF DIME TO QUARTER SIZE LATE TODAY INTO EARLY EVENING. ALL SHOULD QUIET DOWN WITH THE SETTING OF THE SUN. MODELS ARE IN FAIRLY DECENT AGREEMENT WITH OVERALL TRACK OF CLOSED MID LVL UPPER LOW AND ASSOCIATED COLD FRONT TONIGHT THROUGH SAT. ANOTHER AREA OF STRONG TO SEVERE STORMS MAY GET GOING OUT OVER SW AND SC MISSOURI THIS EVENING...AND WILL NEED TO MONITOR THOSE STORMS AS THEY COME EAST LATER TONIGHT. INSTABILITY WILL WANE SOME BY THEN...BUT WITH BETTER MID/UPPER SUPPORT...THE STORMS OUT TO OUR WEST HAVE THE BEST CHC OF LASTING WELL INTO THE NIGHT. SFC FRONT SLOWLY CROSSES THE FORECAST AREA DURING THE DAY FRIDAY. IT NOW LOOKS AS THOUGH STORMS MAY REDEVELOP ON THIS FRONT DURING THE DAY. DECENT 0 TO 6KM BULK SHEAR IN THE 40 KT RANGE AROUND MIDDAY...COUPLED WITH INCREASING INSTABILITY COULD COMBINE TO PRODUCE ROTATING UPDRAFTS AND ANOTHER SHOT OF AT LEAST SCT SVR CONVECTION FRI. THINK THE MAIN RISK WOULD BE WITH HAIL AND WIND GUSTS...AS 0 TO 1KM SRH VALUES FALL SUBSTANTIALLY FRI...ESP AFTER 15Z. FROM FRI NIGHT ON...WILL HAVE UPPER LOW TO CONTEND WITH. MUCH COOLER AND DAMP CONDITIONS WILL ACCOMPANY THE LOW AS IT MOVES IN...WITH HIGHS ONLY IN THE 60S AREA WIDE BY SUNDAY. PRECIP CHANCES WILL NEED TO BE CONTINUED OVER THE WEEKEND...THO COVERAGE WILL BE SCT IN NATURE AND AMOUNTS SHOULD BE LIGHT OVERALL. AS MENTIONED...SUNDAY LOOKS CLOUDY AND QUITE DAMP...ESPECIALLY IN SRN IL/SWRN IND IN THE AFTN. A SECONDARY STRONG MID LEVEL SHORT WAVE EMBEDDED WITHIN THE ERN CONUS LONGWAVE TROF WILL BE MOVING OVER THE AREA. THERE WILL BE LITTLE SFC REFLECTION...EVEN IF THE GFS TIGHT CLOSED LOW SCENARIO IS BELIEVED. THIS SHOULD LIMIT THE QPF TO LIGHT AMOUNTS. AS THE SYSTEM PULLS AWAY TO THE EAST...RAIN SHOWER CHANCES SHOULD BEGIN TO DIMINISH BY MON...AND WE SHOULD SEE SOME BREAKS IN THE CLOUDS. NO PCPN IS FORECAST FROM MON NIGHT ON...THOUGH THERE ARE SOME INDICATIONS THAT THERE MAY BE SOME WARM ADVECTION RAINS IN OUR WRN SECTIONS BY DAY 7. THIS PART OF THE FORECAST WILL BE MOSTLY BASED ON THE ECMWF AS IT WAS QUITE SIMILAR TO ITS ENSEMBLE MEANS. THE GEM WAS USED FOR SUPPORT. UNDER THE DEEP NRLY COOL FLOW...MON WILL BE THE COOLEST DAY...WITH WELL-BELOW-NORMAL AFTN TEMPS. A SLOW TEMP REBOUND WILL COMMENCE AFTER MON. && .AVIATION... HAVE PLAYED DOWN THUNDERSTORM MENTION FOR NOW...AS STORMS THIS AFTERNOON SHOULD STAY MOSTLY E OF TAF SITES. WILL NEED TO MONITOR FOR ISOLD STRONG STORMS UP NEAR KEVV/KOWB LATE TODAY/EARLY TONIGHT. ANOTHER CHC FOR STORMS WILL ENTER THE PICTURE VERY LATE TONIGHT/FRI TIME FRAME...BUT TIMING/COVERAGE ISSUES PRECLUDE EXPLICIT MENTION FOR THE CURRENT TAF TIME FRAME. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT/DB
Hazardous weather outlook, May 12, 8:59 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 859 PM CDT THU MAY 12 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 859 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE INTO SOUTHEAST MISSOURI LATE THIS EVENING...THEN SPREAD INTO PORTIONS OF WESTERN KENTUCKY AND SOUTHERN ILLINOIS AFTER MIDNIGHT. WHILE SEVERE STORMS ARE NOT ANTICIPATED...SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG MANY AREA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY OVER THE ENTIRE FORECAST AREA AS A COLD FRONT CROSSES THE REGION. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. THE PRIMARY HAZARDS WILL BE HAIL AND LOCALIZED DAMAGING WIND GUSTS. HOWEVER...EXTENSIVE CLOUD COVER MAY LIMIT THE COVERAGE AND TIMING OF ANY STRONG THUNDERSTORMS IN THE OUTLOOK AREA. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME...THOUGH STRONGER STORMS COULD PRODUCE ABUNDANT SMALL HAIL DUE TO VERY COOL TEMPERATURES ALOFT. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG MANY AREA RIVERS. HOWEVER...THE SEVERITY OF THE FLOODING IS FORECAST TO DECREASE TO MINOR OR MODERATE OVER THE NEXT WEEK AT MOST LOCATIONS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY INTO FRIDAY EVENING.
In the hours before
Special weather statement, May 12, 11:18 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1118 PM CDT THU MAY 12 2011 MOZ107-108-130500- CARTER MO-RIPLEY MO- 1118 PM CDT THU MAY 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR RIPLEY AND CARTER COUNTIES IN SOUTHEAST MISSOURI UNTIL MIDNIGHT CDT... AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND VERY STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF FREEMONT TO 22 MILES SOUTHWEST OF GATEWOOD...MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL IMPACT THE FOLLOWING COMMUNITIES... FREEMONT... HANDY... GATEWOOD... BRIAR... DONIPHAN... GRANDIN... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:31 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 44 min |
| May 13, 12:56 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 19 min |
| May 13, 12:46 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 44 min |
| May 13, 1:31 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 44 min |
| May 13, 1:56 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 49 min |
| May 13, 2:31 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 44 min |
| May 13, 3:14 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 31 min |
| May 13, 3:28 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 31 min |
| May 13, 3:46 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.